Minnesota, 2008

Flooding in Minnesota, June 12, 2008

June 12, 2008 · NWS ARX · 3 events in 3 counties and zones

Rainfall totals of 2 to 4 inches during the late evening and early morning of June 11-12 continued to pose flooding problems in parts of southeast Minnesota. Many county roads were reported to be closed while numerous small streams and creeks were either flooded or rising quickly.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Rainfall totals of 2 to 4 inches during the late evening and early morning of June 11-12 continued to pose flooding problems in parts of southeast Minnesota. Many county roads were reported to be closed while numerous small streams and creeks were either flooded or rising quickly.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 11, 2:20 PM CST, 11 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 2:20 PM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT WED JUN 11 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

FORECAST CONCERNS THIS PERIOD...HEAVY RAIN TONIGHT INTO THU
EVENING...SEVERE THREAT TONIGHT.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER EASTERN SD AND HIGH
PRESSURE OVER LK SUPERIOR/HURON. SFC OBS INDICATED WARM FRONT EAST
OF THE LOW NEAR I-90 ACROSS SOUTHERN MN TO NEAR KMSN. INITIAL SURGE
OF 850-700MB WARM ADVECTION/MOISTURE TRANSPORT/THETA-E CONVERGENCE
FUELING A SCT-BKN AREA OF SHRA/TSRA ACROSS MUCH OF EASTERN
DAKOTAS...CENTRAL/SOUTHEAST MN TO EASTERN IA AHEAD OF THE LOW/FRONT.
EXTENSIVE CLOUD COVER FROM CONVECTION LIMITING CAPE ACROSS MUCH OF
MN/WI/ EASTERN IA WITH LAPS CAPE INDICATING 1K-2K J/KG LIMITED TO
WESTERN HALF OF IA EARLY THIS AFTERNOON. TIGHT PRESSURE GRADIENT
AHEAD OF THE LOW/BRISK SOUTH WINDS AHEAD OF THE LOW ADVECTING DEW
POINTS IN THE 60S NORTHWARD ACROSS IA/SOUTHERN MN...BUT AGAIN
CLOUDS/RAIN HOLDING TEMPS DOWN ACROSS MUCH OF THE AREA EARLY THIS
AFTERNOON.

11.12Z NAM/GFS INITIALIZED QUITE WELL AND OFFER REASONABLY SIMILAR
SOLUTIONS FOR TONIGHT INTO SAT NIGHT. SOME DIFFERENCES IN THE MESO-
SCALE AS FAR AS WHERE THE HEAVIEST CONVECTIVE RAINS WOULD OCCUR
TONIGHT/THU...BUT THIS NOT UNEXPECTED. DPROG/DT OF 500MB HGTS AT
11.12Z SHOWED GFS WITH THE BETTER CONSISTENCY TO ITS 09.12Z AND
10.12Z RUNS WITH THE UPPER LOW OVER MT. THRU 36HRS...NAM/GFS HAVE
TRENDED TOWARD A COMMON SOLUTION OF THEIR EARLIER RUNS AS THE UPPER
LOW MOVES TO SOUTHWEST OF LK WINNIPEG. MODEL DIVERGE A BIT WITH THE
HANDLING OF THE UPPER LOW IN THE 36-60HR PERIOD...WITH FURTHER NORTH
SOLUTION AT 60HRS SUPPORTED BY ECMWF/CAN GEM AND FURTHER SOUTH NAM
POSITION SUPPORTED BY UKMET. RUN-TO-RUN CONSISTENCY AT 500MB BREAKS
DOWN IN THE 60-84HR TIME-FRAME AS THE UPPER LOW LIFTS INTO ONT AND
SLOWLY FILLS. GFS TRENDS TOWARD 11.00Z ECMWF WHILE NAM TRENDS TOWARD
A COMPROMISE OF EARLIER GFS RUNS. MODELS TREND STRONGER WITH A
SHORTWAVE TO DROP DOWN THE BACK SIDE OF THE TROUGH AND ACROSS THE
AREA SAT NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A
COMPROMISE OF NAM/GFS LOOKED BEST WITH THE SFC MASS FIELDS AND 12Z-
18Z PRECIP ACROSS THE CENTRAL CONUS. GFS LOOKED BETTER WITH THE SFC
DEW POINTS WHILE PER WV IMAGERY NAM APPEARED BETTER WITH THE
SHORTWAVE FEATURES ACROSS THE CONUS. NO CLEAR MODEL FAVORITE BASED
ON TRENDS AND 18Z DATA...SO LEANED TOWARD A MODEL/ENSEMBLE
COMPROMISE. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.

IN THE SHORT TERM...MAIN CONCERN TONIGHT INTO THU REMAINS THE HEAVY
RAIN TREAT...WITH SOILS WET AND MANY RIVERS STILL RUNNING HIGH. SEE
THE HYDROLOGIC SECTION BELOW. GREATEST SEVERE THREAT APPEARS TO BE
THIS EVENING AS AXIS OF STRONGER INSTABILITY AHEAD OF THE FRONT AND
MID LEVEL COOLING/WEAKENING CAP AHEAD OF THE UPPER LOW SPREADS INTO
THE AREA. CAPE/SHEAR PARAMETERS SUPPORT SUPER-CELL TSRA THIS
EVENING...MAINLY WEST OF THE MS RIVER. AS EVENING WEARS ON AND
BOUNDARY LAYER STABILIZES...SEVERE RISK SHIFTS TO LARGE HAIL AND THE
HEAVY RAIN THREAT. WITH GOOD MODEL SIGNAL FOR THE BAND OF SHRA/TSRA
AHEAD OF/ALONG THE FRONT TONIGHT/THU...RAISED POPS FOR TONIGHT THRU
THU MORNING AS FRONT MOVES EAST INTO AND ACROSS THE AREA...THEN
TRENDED POPS DOWN FOR THU AFTERNOON/NIGHT AS FRONT PUSHES EAST OF
THE AREA. WITH THE FASTER SPEED...MAY YET BE ABLE TO REMOVE POPS
FROM MUCH OF THU NIGHT AS DRIER WESTERLY FLOW PUSHES INTO THE AREA.
THIS DRIER AIRMASS RESIDES OVER THE AREA FOR MUCH OF FRI THRU SAT
MORNING. WITH BROAD CYCLONIC FLOW AND POTENTIAL FOR SOME WEAK
INSTABILITY UNDER A COOLER MID LEVEL AIRMASS...LEFT A SMALL CHANCE
OF DIURNAL -SHRA/-TSRA FOR FRI AFTERNOON WHICH BLENDS WELL WITH
NEIGHBORING GRIDS. NEXT STRONGER SHORTWAVE IN THE NORTHWEST FLOW
BEHIND THE DEPARTING UPPER LOW ALREADY HEADS TOWARD THE AREA FOR SAT
AFTERNOON/ NIGHT. SFC-700MB LAPSE RATES BECOME QUITE STEEP BY SAT
AFTERNOON...ALONG WITH AN INCREASE OF PW VALUES TO AROUND AN INCH.
THIS COUPLED WITH THE APPROACHING SHORTWAVE...RAISED POPS TO CHANCE
RANGE FOR SAT AFTERNOON. CHANCE RANGE POPS FOR SAT NIGHT LOOK GOOD
AT THIS TIME. GENERALLY FAVORED A BLEND OF GUIDANCE LOWS/HIGHS FOR
TONIGHT THRU SAT NIGHT...WITH TEMPS REMAINING NEAR TO A BIT BELOW
MID JUNE NORMALS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

11/00Z ECMWF/GFS/CAN GEM IN RATHER GOOD AGREEMENT AT 12Z SUN...WHILE
UKMET OFFERS A SLIGHTLY LESS PROGRESSIVE SOLUTION WITH THE
SHORTWAVES ACROSS THE NORTHERN CONUS. THESE 3 MODELS AND GFS
ENSEMBLE MEAN REMAIN IN GOOD AGREEMENT THRU 00Z TUE AS A STRONGER
SHORTWAVE TROUGH DROPS ACROSS THE UPPER MIDWEST AND RIDGING ALOFT
DEVELOPS OVER THE ROCKIES/WESTERN PLAINS. BETWEEN MODEL AND RUN-TO-
RUN CONSISTENCY REMAINS GOOD IN THE TUE/WED TIMEFRAME AS THE UPPER
RIDGING BUILDS EAST INTO THE CENTRAL CONUS. SOME DIFFERENCES IN
STRENGTH OF THE EAST CONUS/WEST COAST TROUGHS BY TUE/WED...BUT PER
HPC PMDEPD SOMEWHAT WEAKER LOOK OF ECMWF/GFS ENSEMBLE MEAN WITH
THESE TROUGHS FAVORED AS IT HAS PERFORMED BETTER IN THE PAST WEEK.
GIVEN REASONABLE MODEL CONSISTENCY...FORECAST CONFIDENCE AVERAGE TO
GOOD IN THE DAY 4-7 TIME-FRAME. SHORTWAVE MOVING ACROSS THE AREA SUN
DRIVES A COLD FRONT ACROSS THE AREA WITH COOLING TEMPS ALOFT...STEEP
SFC-MID LEVEL LAPSE RATES AND SOME CAPE. RAISED -TSRA CHANCE A BIT
FOR SUN WITH THE TROUGH/FRONTAL PASSAGE. CONTINUED SMALL -TSRA
CHANCE FOR SUN NIGHT/MON...MAINLY TO BLEND WITH NEIGHBORING GRIDS.
APPEARS SUBSIDENCE/DRYING/NORTHWEST WINDS/STABLE AIRMASS SPREADS
ACROSS THE AREA IN THE WAKE OF THE FRONT SUN NIGHT AS THE RIDGING
ALOFT STARTS TO BUILD EAST AND THE CANADIAN HIGH SETTLES SOUTH
ACROSS THE REGION INTO MID-WEEK. MODEL SOUNDINGS INDICATE POTENTIAL
FOR SOME WEAK INSTABILITY TUE/WED UNDER THE COOLER MID LEVEL
AIRMASS. BUT WITH THE HIGH OVER THE REGION AND BUILDING HGTS
ALOFT...LITTLE IN THE WAY OF A TRIGGER SEEN FOR ANY SHRA/TSRA DAYS
6/7. THUS CARRIED A DRY FORECAST FOR MON NIGHT-WED. GENERALLY
FAVORED HPC GUIDANCE MAX/MINS FOR SUN-WED...WHICH INCORPORATES SOME
OF THE TRENDS OF THE FAVORED ECMWF SOLUTION.

&&

.AVIATION...TONIGHT AND THURSDAY

PRE-FRONTAL SHRA/TS HAVE DEVELOPED THIS AFTERNOON ACROSS IA...THANKS
IN PART TO THE LOW LEVEL JET/850 MOISTURE TRANSPORT...AND WILL TRACK
NORTHEAST ACROSS THE AREA THROUGH THE AFTERNOON HOURS. THIS WILL
EFFECT KRST/KLSE. EXPECT A BREAK THEN FOR THE FIRST PART OF THE
EVENING...AS CONVECTION FIRES ALONG THE COLD FRONT OFF TO THE WEST.
THE SHRA/TS SHOULD APPROACH KRST BETWEEN 03-06Z...AND KLSE 06-09Z.
THERE WILL BE PERIODS OF TS...BUT HAVE OPTED TO GO WITH VCTS OR CB
MENTION FOR THE MOST PART...RATHER THEN SEVERAL TEMPO GROUPS OUTSIDE
OF THE FIRST 12 HRS OF THE 18Z TAFS. SOUTHEAST WINDS WILL BECOME A
BIT MORE SOUTHERLY AS THE COLD FRONT MOVES IN THU MORNING...BUT
SHOULD ALSO WEAKEN SOME AS AROUND THE BOUNDARY. EXPECT VFR
CONDITIONS OUTSIDE OF ANY SHRA/TS ACTIVITY.

&&

.HYDROLOGY...LATE THIS MORNING THROUGH THURSDAY EVENING

MODEL/ENSEMBLE CONSENSUS STILL INDICATES STRONG LOW LEVEL MOISTURE
TRANSPORT/THETA-E CONVERGENCE ON 50+ KT LOW LEVEL JET TO SPREAD
ACROSS THE AREA TONIGHT/THU MORNING AS THE LOW/MID LEVEL WAVE LIFTS
INTO SOUTHERN CAN. PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5
TO 2 INCH RANGE AHEAD OF THE SFC-850MB COLD FRONT TONIGHT. TSRA
TONIGHT SHOULD BE EFFICIENT RAIN PRODUCERS WITH WARM CLOUD DEPTH IN
EXCESS OF 3KM...CAPABLE OF 1 TO 3 INCH...ISOLATED 4 INCH RAIN
AMOUNTS TONIGHT INTO THU. INITIAL AXIS OF STRONGER
INSTABILITY/CONVERGENCE/ LIFT IS JUST WEST OF THE FORECAST AREA THIS
EVENING...WITHIN A COUPLE HUNDRED MILES OF THE COLD FRONT...
TRANSLATING EAST ACROSS THE AREA OVERNIGHT/THU MORNING. THIS AN
OVERALL FASTER TREND THAN EARLIER MODEL CYCLES...AND ALSO SUPPORTED
BY CONSENSUS OF LOCAL/REGIONAL WRF MODELS. FLASH FLOOD WATCH STILL
LOOKS GOOD FOR TONIGHT INTO THU. MAIN FOCUS OF FLOODING THREAT THIS
EVENING LOOKS TO BE ACROSS THE NORTH WEST THIRD OF THE FORECAST AREA
CLOSER TO THE INSTABILITY/CONVERGENCE AXIS. THREAT SHIFTS EAST
OVERNIGHT...THEN IS OVER ROUGHLY THE EAST HALF OF THE FORECAST AREA
THU MORNING AND THE EAST/SOUTHEAST ENDS THU AFTERNOON. WITH THE
FASTER CONSENSUS OF THE FRONT ACROSS THE AREA...AND DRYING/LOWERING
PW/S BEHIND IT...APPEARS HEAVY RAIN/FLASH FLOOD THREAT MAY BE EAST
OF THE AREA BY THU EVENING. HOWEVER...WILL LEAVE FLASH FLOOD WATCH
FOR TONIGHT INTO THU EVENING AS IS FOR NOW TO AVOID ANY CONFUSION OF
SPLITTING/CHANGING START/END TIMES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR WIZ017-
     WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
     WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM..RRS
AVIATION.........RIECK
HYDROLOGY........RRS
Hazardous weather outlook, Jun 11, 2:38 PM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
338 PM CDT WED JUN 11 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
338 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MINNESOTA AND WESTERN IOWA
THIS EVENING...THEN TRACK EAST INTO SOUTHEAST MINNESOTA AND
NORTHEAST IOWA BY MIDNIGHT. THE STORMS WILL THEN SLOWLY WORK EAST OF
THE MISSISSIPPI RIVER DURING THE OVERNIGHT HOURS. ALONG WITH A
HEAVY RAIN THREAT...AND THE POTENTIAL FOR MORE FLASH FLOODING AND
RIVER FLOODING...THERE WILL BE A DAMAGING WIND AND HAIL THREAT.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A FLOOD WATCH IS IN EFFECT FOR THE THE ENTIRE AREA TO ACCOUNT FOR
THE FLOODING THREAT. THE GREATER SEVERE THREAT WILL BE WEST OF THE
MISSISSIPPI RIVER...OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA...
AND MAINLY AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE SLOWLY EAST
ON THURSDAY AND THURSDAY EVENING AS A COLD FRONT MOVES EAST
THROUGH THE REGION. WITH GROUNDS SATURATED...AND MANY AREAS RIVERS
JUST FALLING BELOW FLOOD STAGE...ANY ADDITIONAL RAINFALL WILL LEAD TO
A HEIGHTEN RISK FOR COUNTY WIDE FLASH FLOODING...ALONG WITH MORE
RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY
EVENING TO ACCOUNT FOR THIS FLOODING THREAT.

IN ADDITION TO THE FLOODING THREAT...A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE ON THURSDAY AFTERNOON. THE MAIN SEVERE THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY INTO MONDAY.
AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.
IN ADDITION...ANDY RAINFALL AND FLOODING REPORTS WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

In the hours before

Local storm report, Jun 11, 11:02 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1202 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
06/12/2008  M2.30 INCH       MOWER              MN   BROADCAST MEDIA

            WATER OVER MANY ROADS. LAW ENFORCEMENT TALKING ABOUT
            CLOSING INTERSTATE 90 AS WATER RISES.

&&

SHEA
Local storm report, Jun 11, 11:11 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     FLOOD            AUSTIN                  43.67N 92.97W
06/12/2008                   MOWER              MN   BROADCAST MEDIA

            SECTION OF INTERSTATE 90 CLOSED BETWEEN 11TH DRIVE TO 6TH
            STREET NW.

&&

SHEA
Local storm report, Jun 11, 11:31 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
06/12/2008                   MOWER              MN   LAW ENFORCEMENT

            FLOODING ALL OVER CITY WITH CARS GETTING SUBMERGED AND
            RESCUES TAKING PLACE. SOME ROADS IN COUNTY ALSO BECOMING
            FLOODED.

&&

SHEA
Local storm report, Jun 12, 12:01 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
101 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
06/12/2008  M2.70 INCH       MOWER              MN   BROADCAST MEDIA

            COURTESY OF KAAL TELEVISION.

&&

SHEA
Local storm report, Jun 12, 12:33 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLOOD            HAYFIELD                43.89N 92.85W
06/12/2008                   DODGE              MN   EMERGENCY MNGR

            SEVERAL ROADS IN HAYFIELD UNDER WATER. EVACUATIONS ON THE
            SOUTH SIDE OF HAYFIELD NEAR THE HIGH SCHOOL DUE TO HIGH
            WATER.

&&

JLR
Local storm report, Jun 12, 12:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
137 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLOOD            2 NE WEST CONCORD       44.17N 92.87W
06/12/2008                   DODGE              MN   EMERGENCY MNGR

            SECTIONS OF HIGHWAY 24 CLOSED BETWEEN 120TH AVENUE AND
            150TH AVENUE DUE TO HIGH WATER FROM THE MIDDLE FORK OF
            THE ZUMBRO RIVER.

&&

JLR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Dodge

When
June 12, 1:30 AM CST to 5:30 PM CST
Where
Dodge County, Hayfield to 1.3 mi W of West Concord
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.880, -92.870

Flood, Mower

When
June 12, 1:30 AM CST to 5:30 PM CST
Where
Mower County, 2.67 mi WNW of Lyle to 4.84 mi N of Le Roy
Cause
Heavy Rain
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
43.511, -93.021

Flood, Olmsted

When
June 12, 1:30 AM CST to 5:30 PM CST
Where
Olmsted County, 4.96 mi S of Rock Dell to 1.67 mi S of Byron
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.848, -92.656

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95952, 95953, 95958.